Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 109, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 14, 2000, 5:52 PM EDT for Hancock County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2000, 5:52 PM EDT (21:52 UTC)
- Expired
- Jul 14, 2000, 6:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Hancock County, OH
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
275 WUUS51 KCLE 142152 SVRCLE OHC063-142245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 552 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN OHIO... * UNTIL 645 PM EDT * AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER VAN BUREN...OR ABOUT 6 MILES NORTH OF FINDLAY...MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VAN BUREN FINDLAY ARLINGTON LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:36 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 14, 2:36 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 236 PM EDT FRI JUL 14 2000 SEVERE WEATHER GOING STRONG OVER THE CWA SO THIS WILL BE SHORT. SHORT WAVE TO MOVE OVER THE CWA TONIGHT. MOST OF THE PCPN OVER THE NE PART OF THE CWA. RADAR CONTINUES TO SHOW SHOWERS AND TSTMS OVER SOUTHERN MI. THEREFORE I WILL KEEP CHC POPS NW OH TONIGHT. LIKELY POPS FOR THE EASTERN AREAS OF THE CWA. ON SATURDAY WE LOSE THE DYNAMICS. UPPER LEVEL LOW REMAINS OVER THE CWA SO SCATTERED PCPN SHOULD CONTINUE WITH THE GREATEST ACTIVITY OVER THE NE PART OF THE CWA. HOWEVER NO STRONG DYNAMIC LIFT TO FOCUS ON. I WILL BUMP ALL POPS BACK. I WILL KEEP SOME CHC IN ALL LOCATIONS BUT I W=ILL SCALE BACK GUIDANCE. I WILL GO A BIT MORE OPTIMISTIC ON THE CLOUD COVER. I DO NOT EXPECT OVERCAST ALL DAY. TEMPS WILL REMAIN CLOSE TO GUIDANCE. NO DRASTIC CHANGES FROM CURRENT PACKAGE. .CLE...NONE. GARNET
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:35 AM EDT | Severe Thunderstorm Warning | CLE | Lake | 40 min |
| Jul 14, 11:50 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 55 min |
| Jul 14, 11:58 AM EDT | Severe Thunderstorm Warning | CLE | Geauga | 47 min |
| Jul 14, 12:40 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 50 min |
| Jul 14, 12:54 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 66 min |
| Jul 14, 12:56 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 49 min |
| Jul 14, 1:09 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 66 min |
| Jul 14, 1:23 PM EDT | Tornado Warning | CLE | Summit | 37 min |
| Jul 14, 1:27 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Wyandot | 63 min |
| Jul 14, 1:38 PM EDT | Tornado Warning | CLE | Portage, Stark | 52 min |
| Jul 14, 1:50 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 40 min |
| Jul 14, 1:58 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 32 min |
| Jul 14, 2:03 PM EDT | Tornado Warning | CLE | Mahoning, Trumbull | 42 min |
| Jul 14, 2:10 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 65 min |
| Jul 14, 2:26 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 64 min |
| Jul 14, 2:36 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 54 min |
| Jul 14, 2:38 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 67 min |
| Jul 14, 2:56 PM EDT | Tornado Warning | CLE | Morrow | 64 min |
| Jul 14, 2:59 PM EDT | Tornado Warning | CLE | Stark | 46 min |
| Jul 14, 3:07 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 53 min |
| Jul 14, 3:25 PM EDT | Flash Flood Warning | CLE | Stark | 2 hr |
| Jul 14, 3:56 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 64 min |
| Jul 14, 4:14 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 61 min |
| Jul 14, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 63 min |
| Jul 14, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 63 min |
| Jul 14, 5:27 PM EDT | Flash Flood Warning | CLE | Stark | 3 hr |
| Jul 14, 5:31 PM EDT | Severe Thunderstorm Warning | CLE | Huron, Seneca | 59 min |
| Jul 14, 5:34 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 56 min |
| Jul 14, 5:39 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Erie, Lorain | 66 min |
| Jul 14, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Richland | 60 min |
| Jul 14, 6:25 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 65 min |
| Jul 14, 6:34 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 56 min |
| Jul 14, 6:39 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 66 min |
| Jul 14, 6:45 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 60 min |
| Jul 14, 6:48 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 57 min |
| Jul 14, 6:54 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 66 min |
| Jul 14, 7:04 PM EDT | Tornado Warning | CLE | Marion | 41 min |
| Jul 14, 7:15 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Richland | 60 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.